Washington, 2020

Wildfire in Washington, August 9 to 15, 2020

August 9 to 15, 2020 · NWS OTX · 1 event in 1 county or zone

The Lower Coyote Creek Fire began on August 9th, 2 miles to the southwest of Nespelem, due to an unknown cause. The wildfire burned directly west of the Greenhouse Fire from late July along the Columbia River.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The Lower Coyote Creek Fire began on August 9th, 2 miles to the southwest of Nespelem, due to an unknown cause. The wildfire burned directly west of the Greenhouse Fire from late July along the Columbia River. The fire burned 2,582 acres of grass and timber, with numerous road closures, but no known structures lost. The wildfire was fully contained on August 15.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 8, 8:12 PM PST, 3 hours 48 minutes earlier.

Area forecast discussion, Aug 8, 8:12 PM PST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
912 PM PDT Sat Aug 8 2020

.SYNOPSIS...
Expect dry weather through the middle of next week as
temperatures warm. The warmest temperatures look to be Monday and
Tuesday. Dry and breezy winds return late Monday for the Cascades
and spread across the Inland Northwest on Tuesday. Expect cooler
weather to persist through most of the week with a small chance of
showers near the Canadian border especially on Thursday.

&&

.DISCUSSION...
Updates this evening were minor adjustments to cloud cover and a
few minimum temperature adjustments that had little to no impact
on most of the forecast. Cloud cover associated with a disturbance
that passed through the region today in on the decrease leading to
clearing skies and cooling temps tonight that segue into a Sunday
forecast of sunny skies and temperatures on the cool side of what
would be considered normal for this time of year. /Pelatti

&&

.AVIATION...
06Z TAFS: Cloud cover will continue to decrease overnight,
regardless VFR conditions will prevail for the next 24 hours.
Winds will decrease as well overnight and show a tendency to gust
a bit in the afternoon and early evening tomorrow but with less
intensity in comparison to today (Saturday). /Pelatti

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        50  81  52  88  56  85 /   0   0   0   0   0   0
Coeur d'Alene  49  80  51  86  56  83 /   0   0   0   0   0   0
Pullman        46  78  48  85  52  83 /   0   0   0   0   0   0
Lewiston       58  86  58  91  61  91 /   0   0   0   0   0   0
Colville       46  83  47  89  49  87 /   0   0   0   0   0   0
Sandpoint      47  79  48  83  53  81 /   0   0   0   0   0   0
Kellogg        53  77  54  82  58  80 /   0   0   0   0   0   0
Moses Lake     54  87  55  93  56  89 /   0   0   0   0   0   0
Wenatchee      57  87  62  93  63  86 /   0   0   0   0   0   0
Omak           55  87  58  93  58  88 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.

&&
Hazardous weather outlook, Aug 8, 7:54 PM PST, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
854 PM PDT Sat Aug 8 2020

WAZ034-035-041-043-044-100400-
Moses Lake Area-Upper Columbia Basin-Wenatchee Area-
Okanogan Valley-Waterville Plateau-
854 PM PDT Sat Aug 8 2020

This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Dry and breezy conditions will again occur late Monday into
Tuesday with renewed concerns for fire spread with any new or
existing fires.

IDZ001>004-026-027-WAZ031>033-036>038-042-100400-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Spokane Area-Northeast Mountains-Okanogan Highlands-
East Slopes Northern Cascades-
854 PM PDT Sat Aug 8 2020

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington...Northeast
Washington and Southeast Washington.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

No hazardous weather is expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Okanogan Valley

When
August 9, 12:00 AM PST to August 15, 11:59 PM PST
Where
Okanogan Valley forecast zone
Reported by
Park/Forest Service
Coordinates
48.143, -119.716 (the zone’s center; the record gives no point)

The cost of firefighting resources to contain the blaze was calculated at 2.6 million dollars.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2020Every state in 2020This day in weather historyWarnings in Washington, August 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 916311.